MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ not provided.Section d6a: implant date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: explant date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was defect and mark on lens when it was implanted into patient's eye.There was insertion of lens into the patient's eye and it was then removed when the surgeon noticed the scratches.Replacement lens was used.There was no delay in treatment or other interventions performed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: (b)(6) 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: customer photos were provided in the cp file and were evaluated.The photos display the suspect lens inside the patient's eye, and a crack-like mark can be observed on the lens.Visual inspection of the complaint lens reveal that it was received cut in half.The lens was cleaned and presented with damaged on the optic body and a haptic was bent.Conclusion: the complaint issue cosmetic issues was identified during product evaluation.The observed "lens damaged" is similar to the reported complaint issue (complaint coding may have been the result of the customer being unfamiliar with coding definitions per amo-04-d024).However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19811449
Report Number3012236936-2024-000200
Device Sequence Number15327679
Product Code HQL
UDI-Device Identifier05050474529021
UDI-Public(01)05050474529021(17)281108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030205-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale